Alert archive / California / Areal Flood Warnings in 2012
Areal Flood Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this areal flood warning at Dec 1, 2012, 8:44 PM PST for Mendocino County, California. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2012, 8:44 PM PST (04:44 UTC)
- Expired
- Dec 2, 2012, 6:45 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 131 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 4.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770
WGUS46 KEKA 020444
FLWEKA
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EUREKA CA
844 PM PST SAT DEC 1 2012
CAC045-021445-
/O.NEW.KEKA.FA.W.0003.121202T0444Z-121202T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO CA-
844 PM PST SAT DEC 1 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
WESTERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF FORT BRAGG...
* UNTIL 645 AM PST SUNDAY
* AT 841 PM PST DOPPLER RADAR WAS INDICATING MODERATE TO HEAVY
RAINFALL ALONG THE MENDOCINO COAST.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SMALL RIVERS, STREAMS AND CREEKS WILL RISE SHARPLY OVERNIGHT IN THE
NAVARRO AND GARCIA RIVER BASINS...AND NUMEROUS OTHER SMALL BASINS
NEAR THE COAST. PONDING WATER WILL OCCUR IN MANY AREAS DURING
PERIODS OF HEAVY RAINFALL...AND OVER TOPPING CREEKS WILL CAUSE
SIGNIFICANT LOCALIZED FLOODING. LOW LYING PORTIONS OF HIGHWAY ONE
NEAR MANCHESTER ARE OF PARTICULAR CONCERN DUE TO PONDING WATER AND
OVERFLOW FROM THE GARCIA RIVER. HIGH TIDES COINCIDENT WITH RISING
STREAM FLOW WILL ENHANCE FLOODING IN LOW LYING COASTAL AREAS.
&&
LAT...LON 3876 12354 3891 12374 3906 12370 3934 12384
3945 12383 3954 12378 3966 12379 3983 12386
3986 12392 4000 12402 4000 12394 3983 12379
3960 12370 3933 12371 3899 12359 3877 12341
$$
BFGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood warning went out at Dec 1, 3:31 PM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Dec 1, 3:31 PM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 331 PM PST SAT DEC 1 2012 .SYNOPSIS...MODERATE TO HEAVY RAINFALL AND STRONG...GUSTY WINDS WILL DEVELOP THIS EVENING AS ANOTHER STRONG STORM SYSTEM APPROACHES THE REGION. THIS STORM WILL BRING SEVERAL MORE INCHES OF RAIN OVERNIGHT THROUGH SUNDAY MORNING. CONDITIONS WILL IMPROVE SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY BEFORE ANOTHER STORM SYSTEM BRINGS MORE RAINS NEXT TUESDAY. && .DISCUSSION...SAT IMAGERY SHOWS COOLING CLOUD TOPS AHEAD OF THE APPROACHING STORM SYSTEM. PRECIP CHCS/INTENSITIES WILL INCREASE THIS EVENING WITH MDT TO HVY PRECIP EXPECTED TO CONTINUE OVERNIGHT. A 70-80 KT LL JET AHEAD OF THIS SYSTEM WILL ENHANCE RAIN ACROSS S-SW EXPOSURES. MODELED SOUNDINGS CONTINUE TO SHOW 50KT AROUND 1500 FT SO CONTINUED THE HIGH WIND WARNING ACROSS THE INTERIOR ALONG WITH A WIND ADVISORY ALONG THE REDWOOD COAST. STRONG...GUSTY WINDS AND MDT TO HVY PRECIP WILL PEAK DURING THE OVERNIGHT HOURS AND BEGIN TO EASE FROM N TO S SUNDAY MORNING. AS THE SYSTEM SHIFTS S...WINDS WILL INCREASE ALONG THE MENDO COAST. EXPECT A FEW GUSTS UP TO 50 MPH NEAR PT ARENA ALONG THE MENDO COAST AS THE STORM MOVES INLAND OVERNIGHT. HOWEVER...AREAL AND TEMPORAL COVERAGE DO NOT WARRANT A WIND ADVISORY ATTM. PRECIP WILL TRANSITION TO SHOWERS LATE SUN MORNING AS THE UPPER LEVEL TROUGH MOVES INLAND. COLD AIR WILL FILTER IN BEHIND THE TROUGH RESULTING IN SNOW LEVELS QUICKLY FALLING FROM AROUND 7-8KFT TO AROUND 4000-4500FT SUN AFTERNOON/EVENING. SNOW ACCUMULATIONS OF 2-4 INCHES POSSIBLE ABOVE 4500 FT SUN AFTERNOON AND EVENING AS SHOWERS DIMINISH. MODELS CONTINUE TO SHOW BROAD UPPER LEVEL RIDGING/ZONAL DEVELOPING ACROSS THE REGION BY EARLY MONDAY. PRECIP CHCS WILL CONTINUE TO DIMINISH MON...BUT KEPT MENTION OF ISOLD/SCT SHRA ACROSS NRN PORTIONS OF CWA AS MOIST ONSHORE FLOW PERSISTS. THE BREAK IN PRECIP WILL BE BRIEF AS ANOTHER STORM SYSTEM APPROACHES THE REGION. RAIN WILL INCREASE EARLY TUE AND CONTINUE THROUGH TUE NIGHT WITH ANOTHER 1-3 INCHES OF RAINFALL ANTICIPATED. SNOW LEVELS WILL RISE TO AROUND 7-8KFT AHEAD OF THIS SYSTEM SO NO WINTER WX IMPACTS EXPECTED ATTM. MODELS CONTINUE TO SHOW AN UPPER RIDGE DEVELOPING OVER THE E PAC/PAC NW LATE NEXT WEEK/WEEKEND...SO TRENDED POPS DOWN FROM CLIMO THROUGH THE EXTENDED. && .AVIATION...VFR TO IFR CONDITIONS ARE OCCURRING AT KCEC, KACV AND KUKI THIS AFTERNOON. A STRONG LOW PRESSURE TROUGH WILL MOVE THROUGH THE AREA OVERNIGHT INCREASING CLOUDINESS AND PRODUCING SHOWERS AND GUSTY WINDS AT TIMES. THE CLOUDINESS AND SHOWERS WILL REDUCE VISIBILITIES AND CEILINGS TO MVFR AND IFR CONDITIONS WITH TEMPORARY LIFR CONDITIONS AT TIMES OVERNIGHT INTO SUNDAY MORNING. && .MARINE...SOUTHERLY WINDS WILL QUICKLY INCREASE TO GALE FORCE ACROSS MOST OF THE WATERS THIS EVENING AND OVERNIGHT AS ANOTHER STRONG LOW PRESSURE TROUGH MOVES ACROSS THE AREA. THEREFORE GALE WARNINGS ARE IN EFFECT OVER THE OUTER WATERS AND THE NORTHERN NEAR SHORE WATERS THROUGH EARLY SUNDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE SOUTHERN NEAR SHORE WATERS THROUGH SUNDAY AFTERNOON. A WEAK RIDGE WILL BUILD OVER THE AREA EARLY SUNDAY AND THE WINDS WILL DECREASE RAPIDLY. SEAS WILL REMAIN ELEVATED INTO NEXT WEEK. && .HYDROLOGY...SATURATED SOILS FROM RECENT RAINS COMBINED WITH MORE MODERATE TO HEAVY RAINFALL THIS EVENING AND OVERNIGHT MAKE URBAN AND SMALL STREAM FLOODING LIKELY THROUGH SUNDAY MORNING. SIGNIFICANT RISES EXPECTED ON ALL MAINSTEM RIVERS WITH THE NAVARRO RIVER AT NAVARRO...RUSSIAN RIVER AT HOPLAND...THE EEL RIVER AT FERNBRIDGE...AND THE VAN DUZEN RIVER NEAR BRIDGEVILLE EXPECTED TO REACH FLOOD STAGE SUNDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 7 PM THIS EVENING TO 7 AM PST SUNDAY ABOVE 2000 FEET FOR THE CAZ003. FLOOD WATCH FROM 8 PM PST THIS EVENING THROUGH SUNDAY MORNING CAZ001>004-076. WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM PST SUNDAY CAZ001. GALE WARNING UNTIL 3 AM PST SUNDAY PZZ450-470-475. SMALL CRAFT ADVISORY UNTIL 3 PM PST SUNDAY PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 1, 5:13 PM PST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 513 PM PST SAT DEC 1 2012 ...POTENT PACIFIC FRONT TO BRING WINDS AND RAIN TONIGHT... A STRONG PACIFIC FRONT WILL BRING GUSTY WINDS TO THE COASTAL AREAS OF NW CALIFORNIA TONIGHT. THESE WINDS WILL SPREAD ACROSS INTERIOR LOCATIONS AS WELL...WITH THE HIGHEST WINDS MAINLY REMAINING AT ELEVATIONS ABOVE ABOUT 2000 FT. GUSTY WINDS CAN BE EXPECTED IN VALLEY LOCATIONS AS WELL...BUT SHOULD REMAIN SIGNIFICANTLY LOWER THAN THOSE ALONG RIDGES AND OVER PASSES. ALONG WITH THE WINDS WILL COME COPIOUS AMOUNTS OF RAIN...LEADING TO POTENTIAL LAND AND ROCK SLIDES AND DOWNED TREES. THESE TYPES OF CONDITIONS WILL MAKE DRIVING DIFFICULT AND MOTORISTS ARE ENCOURAGED TO MAKE TRAVEL PLANS AROUND THE WEATHER FORECAST. FOR INFORMATION ABOUT ROAD CONDITIONS CALL 1 800 GAS ROAD. CAZ003-030115- NORTH COAST INTERIOR- 513 PM PST SAT DEC 1 2012 ...HIGH WIND WARNING IN EFFECT FROM 7 PM TONIGHT UNTIL 7 AM SUNDAY... ...FLOOD WATCH IN EFFECT FROM 8 PM THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ001-030115- REDWOOD COAST- 513 PM PST SAT DEC 1 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM TONIGHT UNTIL 7 AM SUNDAY... ...FLOOD WATCH IN EFFECT FROM 8 PM THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ002-030115- MENDOCINO COAST- 513 PM PST SAT DEC 1 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM TONIGHT UNTIL 7 AM SUNDAY... ...FLOOD WATCH IN EFFECT FROM 8 PM THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ004-076-030115- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 513 PM PST SAT DEC 1 2012 ...FLOOD WATCH IN EFFECT FROM 8 PM THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
In the hours before
Local storm report, Dec 1, 4:36 PM PST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
436 PM PST SAT DEC 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM DEBRIS FLOW 5 SE CRESCENT CITY 41.71N 124.13W
12/01/2012 DEL NORTE CA LAW ENFORCEMENT
HIGHWAY 101 CLOSED FOR APPROXIMATELY ONE HOUR DUE TO MUD
AND TREES FALLING ON ROADWAY.
&&
RPALocal storm report, Dec 1, 7:52 PM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
752 PM PST SAT DEC 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM DEBRIS FLOW 3 E DOS RIOS 39.71N 123.30W
12/01/2012 MENDOCINO CA LAW ENFORCEMENT
CHP REPORT OF THE WEST BOUND LANE OF COVELO RD COVERED
WITH DEBRIS A FEW MILES EAST OF DEL RIOS.
&&
RPALocal storm report, Dec 1, 8:25 PM PST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
825 PM PST SAT DEC 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND GST 16 W FAIRHAVEN 40.74N 124.51W
12/01/2012 M58.00 MPH PZZ470 CA BUOY
SUSTAINED WINDS 42 MPH WITH GUSTS TO 58 MPH AT BUOY
46022.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:11 PM PST | Areal Flood Warning | EKA | Del Norte, Humboldt | 12 hr |
| Dec 1, 8:49 PM PST | Areal Flood Warning | EKA | Mendocino | 10 hr |
| Dec 1, 11:42 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Trinity | 8 hr |
| Dec 1, 11:47 PM PST | Areal Flood Advisory | EKA | Mendocino | 12 hr |
| Dec 2, 3:04 AM PST | Gale Watch | EKA | 24 hr | |
| Dec 2, 3:04 AM PST | Small Craft Advisory | EKA | 12 hr | |
| Dec 2, 6:52 AM PST | Areal Flood Warning | EKA | Del Norte, Humboldt | 3 hr |
| Dec 2, 6:56 AM PST | Areal Flood Warning | EKA | Mendocino | 3 hr |
| Dec 2, 6:58 AM PST | Areal Flood Warning | EKA | Mendocino | 3 hr |
| Dec 2, 9:40 AM PST | River Flood Warning | EKA | Humboldt | 5 hr |
| Dec 2, 10:45 AM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 4 hr |
| Dec 2, 2:46 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 3 hr |
Nearby
Areal Flood Warnings in California, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.